MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYSCOPE DS; CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION SPYSCOPE DS; CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M00546600
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient was born in (b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a spyscope digital access and delivery catheter was used in the bile duct during a cholangioscopy procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the spyscope ds was inserted into the bile duct via a guidewire.They were able to push the device to the stenosis without resistance.When the guidewire was removed, the physician noticed that the working channel sleeve of the spyscope ds protruded.The spyscope ds was removed and replaced with a new one.The procedure was completed with the same original guidewire and the second spyscope digital access and delivery catheter.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Block a2 (date of birth): the patient was born in 1932.Block h6 (device codes): problem code 2979 captures the reportable event of working channel sleeve protrusion.Block h10: visual assessment was performed after disinfection.As received, the black distal cap was pulled slightly off the catheter, likely a result of disinfection, handling, or shipping.Because of the condition of the device, the working channel sleeve protrusion amount could not be measured with the distal tip in neutral or when articulated.The distal tip was cut.The distal cap was removed.The catheter was cut open using the cutting fixture.The working channel sleeve was removed.Witness marks were noted on the pebax.The white and clear areas along bond a appear to show evidence of adhesion.These observations indicate that this device was manufactured correctly.However, the investigation of similar devices revealed a manufacturing issue related to bond b.Manufacturing process improvements have been implemented to address this issue.The complaint was consistent with the reported event of working channel sleeve protruding.Based on all gathered information, the probable cause selected for the working channel sleeve protrusion issue is manufacturing deficiency, which indicates that problems were traced to the manufacturing process.A dhr (device history record) review was performed, and did not identify evidence of deviations or non-conformances in the manufacturing processes that could contribute to the complaint.The dhr review confirms that the accepted device met all manufacturing specifications.
 
Event or Problem Description

Brand Name
SPYSCOPE DS
Common Device Name
CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8570771
Report Number3005099803-2019-02323
Device Sequence Number1666525
Product Code FBN
UDI-Device Identifier08714729863236
UDI-Public08714729863236
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142922
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2020
Device Model NumberM00546600
Device Catalogue Number4660
Device Lot Number0022537583
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2019
Initial Date Received by Manufacturer 04/09/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age87 YR